Side effects of pain meds...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

swaye
New Member


Date Joined Oct 2011
Total Posts : 19
   Posted 10/28/2011 7:58 AM (GMT -6)   
Good morning everyone....
 
I went to my PM doctor yesterday to talk about trying some new med's since I have been focusing on the injection route mostly over the last 3 years.  I had my list of medications from benzo's to muscle relaxants that I have never tried and she settled on me trying .5 mg of Klonopin.  My normal medication routine is one 50mg tramadol in the morning and one 5mg vicodin just to control the nerve pain.  I don't take anything for the fibro muscle pain at the moment.  I tried the Klonopin last night and I sort of feel like I drank a bottle of nyquil.  I slept in a dazed and confused way.  Not sure this is the medication for me or maybe it gets better.
 
My real question though is that I seem to have a strange side effect when taking certain pain med's.  I feel like my legs are burning around my SI joint and thighs and it is almost like the medication causes a lactic acid build up in my muscle causing them to ache and be stiff.  I don't seem to have it when I take the one vicodin, neurontin or amitriptylne but I have had it with lots of other medications which causes me to stop taking them after a day or two.  It has happened when trying effexor, cymbalta, klonopin, any tylenol product that says it is for arthritis, or when I take more than one tramadol a day. 
 
The doctor looked completely confused when I asked her why this happens.  I have tried to look this up online but can't seem to find an answer.  I have never been to a rheumi doctor so I don't know if that is the next logical step or maybe I have an allegry to a certain ingredient.  It is annoying because the burning sensation makes me have to stop so I can't take the medication long enough to see if it can help me with pain. 
 
Just as a side note...everytime I do a light workout I have the sort of soreness caused by the lactic acid that builds up in the muscle.  For most people, this happens only when they work out very hard or haven't work out in awhile and it goes away.  For me, I work out twice a week and it happens every single time. 
 
I know these are strange questions but I am lost so I thought I would check with other's.  I have a good diet since I run a farmer's market and I am not overweight.
 
Love to hear your feedback.
Successful L4/L5 laminectomy 2000. Tore L5/S1 in 2007 after accident. Chronic nerve pain which I have been trying to solve for 4 years. Recently diagnoised with fibro due to upper back pain with tender trigger points. Tried every type of doctor and every type of treatment available with minimal success.

Heather Lynn
Regular Member


Date Joined May 2011
Total Posts : 283
   Posted 10/28/2011 11:15 AM (GMT -6)   
I haven't had the medication side effect you are talking about, but I do have the same experience with working out and being sore. It does not take much for my body to get sore the next day. If I do a hard workout (one that would make a normal person sore) I am out of commission for a week. I think it is related to the fibro.
Fibromyalgia, low back pain/SI joint dysfunction, anxiety, obstructive sleep apnea, endometriosis, asthma
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, April 23, 2018 3:52 AM (GMT -6)
There are a total of 2,954,480 posts in 324,123 threads.
View Active Threads


Who's Online
This forum has 162165 registered members. Please welcome our newest member, carole68.
197 Guest(s), 3 Registered Member(s) are currently online.  Details
goshawk, 1000Daisies, Patulsius